# SDR 95ZZZX1429

- Difficulty date: February 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6240C
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885022
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Part number: 1068256013
- Condition: Cracked
- Location: Clamp Flange
- Component: D6LN3000
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE WAS LEAKING OIL.  INVESTIGATION REVEALED CRACKED MAG HOUSING AT LOWER HOLD DOWN FLANGE.  GASKET SURFACE WAS CLEAN, CLAMP BLOCKS WERE PROPERLY POSITIONED AND TORQUED.  CRACKED OUT SECTION REVEALED LARGE AREAS OF AIR POCKETS IN CASTING.  SUSPECT CRACK STARTED FROM PRESSED IN IMPULSE PINS AGGREVATED BY INTERNAL WEAKNESS DUE TO FLAWED CASTING.
